Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Having severe giddiness and vomiting. Videonystagmography showed worsening of nystagmus-Probably suggestive of ephaptic transmission. Help?

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
dear sir/madam this is XXXXXXX here i am from bangalore karnataka state. as i have already stated u about my health problem, i am suffering from a big problem of severe giddiness followed by omitting from last five years this was first time happend to me in jogfalls in 2008 when i was taking bath on top of the mountain below a water falling from certain height that time i thought it may be becasue of acidity or not proper sleep but this problem started repeating after that for every fifteen days, month etc so i showned to all type of doctors ent,neuorologist,cardiologist,cychatrsit,neuro sergon etc and i have with so many tests like mri brain, ecg,eeg,pmng,glycerol,audiometry,2d echo etc almost all reports are showing normal there is no problem however in 2d echo i came to know that i have LVH problem
they have written like rhythm: jachycardia voted (HR-108 bpm) and lvh,normal valves, normal lv function(ef 60%) no regional wall motoin abnormalities at rest and doctor has suggested either to go fro concor cor 2.5 mg or ramcor 5 mg so which one i need to take?
about mri brain impression : no focal or diffuse cerebral lesions, vascular loop traversing the left 7th/8th nerve complex at root entry zone sugested clinical corelation. and also i have done VIDEONYSTAGMOGRAPHY the report is below
Patient Name: XXXXXXX
This patient presented with several years history of recurrent episodes of severe rotatory vertigo lasting hours with associated nausea, vomiting and sweating. The episodes are brought on spontaneously and in crowded places.
On videonystagmography there was mild right beating spontaneous nystagmus as shown below.The right beating nystagmus increased in velocity, frequency and amplitude on hyperventilation as
shown below.No specific increasing in nystagmus on various neck positions.
IMPRESSION: Hyperventilation induced worsening of nystagmus-Probably suggestive of ephaptic
transmission in the right vestibular nerve.

i have given details about my health problem if i want i can still give some more details like i will get a feel of occuring of this giddiness few min prior and this gidiness occurs in situation like if i see contionusly fast moving object, in congetsed area whr thr is no proper circulation of air, when i go in mountain or height area, when i doesnot have proper sleep,proper food etc. i am really fed of with this prob and i want a permanent solution for this so please provide me the solution for this and also help in advising which i tablet i sould prefer for lvh heart prob concor cor 2.5 mg or ramcor 5 mg and how i should take once in every night or someother way and to prevent this guidiness which medicines i should take
Posted Mon, 10 Jun 2013 in Medicines and Side Effects
Answered by Dr. Het Ram Bishnoi 7 hours later

Thanks for the query to H.C.M.Forum.

First, we will take medical history.

Giddiness and vomiting present, remains for 3-4 hours.
Increase in blood pressure (mentioned in history that there is hypertension, but blood pressure is always normal, presumed that blood pressure is normal by medicines)
Left Ventricular Hypertrophy (L V H) along with gastritis.
You have cough when you take milk as it is mentioned in history.

In 2008, you got a trauma due to waterfall over your head and you developed GIDDINESS & VOMITING.
These complaints repeating after 15 days or one-month interval.

You consulted every type of specialists, which is mentioned in your query.

Each and every reports were normal except as,
2 D ECHO , which shows L V H ( left ventricular hypertrophy).
There is tachycardia (108 heart beat) ,mild degree of tachycardia ,may be due to anxiety of test, so need not to worry.
Your left ventricular function is 60 % and that is a very nice thing and normal function.
MRI suggestive of vascular loop traversing the LEFT 7th/8th nerve complex at root entry. Here is LEFT side, please note it.

Nystagmography report suggest that,

Nystagmus is not increasing with various neck movement or positions ( VERY IMPORTANT FOR DIAGNOSTIC PURPOSES)
Interpretation hyperventilation induced worsening of nystagmus.
Probably suggestive of ephatic transmission in the RIGHT vestibular nerve.

Nystagmography suggests that right vestibular nerve is involved.
MRI indicts LEFT 7th/vestibular nerve.
This indicates that both side nerves are involved.

Giddiness occurs if you see fast moving objects, congested area, no circulation is there, if no sleep, hungry.

All above mentioned things are mentioned in your query and reports.

Vertigo is usually due to a disturbance in the vestibular system.
Vestibular system maintain the posture of body.

If any dysfunction in this system, there is giddiness or dizziness (vertigo).

VERTIGO may be many types as,

Physiologic vertigo,
Pathologic vertigo===most common cause of pathologic vertigo is vestibular dysfunction involving labyrinth ,nerve or central connections.

This type of vertigo accompanied by,
nystagmus ( jerk type),
postural unsteadiness,
gait ataxia ( staggering gait)

Labyrinthine ischemia ( less supply of blood to labyrinthine branch), This is usually due to some trauma over head as in your case during waterfall in 2008.

PSYCHOGENIC vertigo fear of heights,
Air suffocation.

So please mention about the situation of NYSTAGMUS ( TO-AND-FRO OSCILLATION OF THE EYES), during attack of vertigo?

Physical examination by a doctor will find out the exact nature of vertigo.

Doctor will adjust a proper dose, and will decide the nature of vertigo.

Treatment of L V F is good and keep it up.

Hope I have answered your query.
If you have any more queries, I will be happy to answer.
Good luck.

Above answer was peer-reviewed by
Follow-up: Having severe giddiness and vomiting. Videonystagmography showed worsening of nystagmus-Probably suggestive of ephaptic transmission. Help? 1 hour later
dear sir thank you for your valuable reply and your answer for my query i want to add few things to clear about few more points.

1> i am not taking any medicines for BP(blood pressuer) till today i have not taken any medicines for BP or for LVH heart prob. and this problem i came to know last 20 days back when i simply went for check up and taht because of giddiness prob i have done this 2d echo test and then i came to know that i ahve LVH problem so some doctors suggested me concor cor 2.5mg and some have suggested ramcor 5 mg (ramprisial). And docotors are telling even though your BP s normal you have to take BP medicines so my worry is from last many years i am checking my bp once in 3 months and it is normal so if i take bp medicines will not my BP will go low? and if i need to take bp medicine suggest me which one i need to take concor 2.5 mg or ramcor 5 mg.

2> About my gidiness and omitting problem i have taken treatment from ent and neurologists, taken treatment for vertigo, migrane, vascular loops etc i have taken follwoing medicines till now
veritizine, vertizac, sibellium, nueromet, dilligan 25mg, etc but none of the medicines had given a complete relife or solution and also i am taking migrest tablet which is giving relief only for some duration and i need to depend on this medicine everytime so plz gv me complete and permanent solution and treatment for this

Waiting for your valuable reply
thank you
Answered by Dr. Het Ram Bishnoi 27 minutes later

Once again, thanks for posting the question to H.C.M.Forum.

Since you are a very young fellow and according to you, your blood pressure always remains normal.
In my opinion, get in blood pressure examination daily for one month and please record this in a file.
If it is normal ( suppose to be ), please don't take any medicine.

If possible send a scan of X XXXXXXX chest PA view, so that we will be able to judge the depth of L V H ( Left Ventricular Hypertrophy).
Still there is no need of any treatment for L V H, as you are so young so not necessary.
2nd query is about medicine for vertigo.
Low salt diet will benefit you both in vertigo as well LVH.

Regular exercise will increase your immunity+ stamina + concentration.
As above mentioned three things are very important for you as these will control your both problems.
Prochlorperazine may help you.
Hope I have answered your query.
If further any question I will be happy to help.
Good luck for healthy life.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor